Alert archive / California / High Wind Watches in 2017
High Wind Watch 3, NWS Sacramento, CA
NWS Sacramento, CA issued this high wind watch at Apr 4, 2017, 2:09 PM PDT. It took effect at Apr 6, 2017, 8:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 4, 2017, 2:09 PM PDT (21:09 UTC)
- In effect from
- Apr 6, 2017, 8:00 PM PDT
- Expired
- Apr 6, 2017, 10:50 AM PDT
- In force
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
288 WWUS76 KSTO 042109 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 209 PM PDT Tue Apr 4 2017 CAZ015>019-064-066-067-062115- /O.NEW.KSTO.HW.A.0003.170407T0300Z-170408T2100Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Lakeport, Paradise, Grass Valley, and Jackson 209 PM PDT Tue Apr 4 2017 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY AFTERNOON... The National Weather Service in Sacramento has issued a High Wind Watch, which is in effect from Thursday evening through Saturday afternoon. * TIMING...An approaching storm will bring increasing winds Thursday evening with strong winds Friday. Elevated winds will continue through Saturday afternoon. * WINDS...South winds 40 mph with gusts up to 60 mph possible. * IMPACTS...Travel will become difficult, especially for smaller and higher profile vehicles. Loose outdoor items will need to be secured. Power outages are possible with numerous downed branches and trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
3 follow-up statements
792 WWUS76 KSTO 052117 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 217 PM PDT Wed Apr 5 2017 ...Very Strong Winds late Thursday Night into Friday Morning over interior Northern California... .A strong spring storm will move into interior northern California late Thursday night and Friday. Potentially damaging winds and periods of heavy precipitation are expected. Strong winds could topple poles and uproot trees. CAZ015>019-064-066-067-061400- /O.CON.KSTO.HW.A.0003.170407T0300Z-170408T2100Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Lakeport, Paradise, Grass Valley, and Jackson 217 PM PDT Wed Apr 5 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY AFTERNOON... * TIMING...Strong and potentially damaging winds late Thursday night into Friday morning. Gusty winds continuing into Saturday. * WINDS...South winds 40 mph with gusts up to 60 mph. * IMPACTS...Potentially damaging winds with power outages, downed branches and trees. Loose or unsecured items blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
103 WWUS76 KSTO 061030 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 330 AM PDT Thu Apr 6 2017 ...Strong winds late tonight into Friday morning over interior NorCal... .A strong spring storm will move into interior northern California tonight and Friday. Potentially damaging winds and periods of heavy precipitation are expected. Strong winds could topple poles and uproot trees. CAZ015>019-064-066-067-061900- /O.CON.KSTO.HW.A.0003.170407T0300Z-170408T2100Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Lakeport, Paradise, Grass Valley, and Jackson 330 AM PDT Thu Apr 6 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY AFTERNOON... * TIMING...Strong and potentially damaging winds late Thursday night into Friday morning. Gusty winds continuing into Saturday. * WINDS...South winds 40 mph with gusts up to 60 mph. * IMPACTS...Potentially damaging winds with power outages, downed branches and trees. Loose or unsecured items blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
503 WWUS76 KSTO 061750 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1050 AM PDT Thu Apr 6 2017 ...Strong winds late tonight into Friday morning over interior NorCal... .A strong spring storm will move into interior northern California tonight and Friday. Damaging winds and periods of heavy precipitation are expected. Strong winds could topple poles...uproot trees and cause widespread power outages. CAZ017-071415- /O.UPG.KSTO.HW.A.0003.170407T0300Z-170408T2100Z/ /O.NEW.KSTO.WI.Y.0026.170407T1500Z-170408T0600Z/ /O.NEW.KSTO.HW.W.0005.170407T0600Z-170407T1500Z/ Southern Sacramento Valley- Including the city of Sacramento 1050 AM PDT Thu Apr 6 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT FRIDAY... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY... The National Weather Service in Sacramento has issued a High Wind Warning, which is in effect from 11 PM this evening to 8 AM PDT Friday. * TIMING...Strong and damaging winds tonight into Friday morning. Gusty winds continuing into Saturday. * WINDS...South winds 45 mph with gusts up to 65 mph. * IMPACTS...Damaging winds with power outages, downed branches and trees. Loose or unsecured items blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ015-016-066-071415- /O.UPG.KSTO.HW.A.0003.170407T0300Z-170408T2100Z/ /O.NEW.KSTO.WI.Y.0026.170407T1500Z-170408T0600Z/ /O.NEW.KSTO.HW.W.0005.170407T0300Z-170407T1500Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 1050 AM PDT Thu Apr 6 2017 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT FRIDAY... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY... The National Weather Service in Sacramento has issued a High Wind Warning, which is in effect from 8 PM this evening to 8 AM PDT Friday. * TIMING...Strong and damaging winds tonight into Friday morning. Gusty winds continuing into Saturday. * WINDS...South winds 45 mph with gusts up to 65 mph. * IMPACTS...Damaging winds with power outages, downed branches and trees. Loose or unsecured items blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ018-064-067-071415- /O.UPG.KSTO.HW.A.0003.170407T0300Z-170408T2100Z/ /O.NEW.KSTO.HW.W.0005.170407T0600Z-170407T1500Z/ Carquinez Strait and Delta-Clear Lake/Southern Lake County- Motherlode- Including the cities of Fairfield/Suisun, Lakeport, Grass Valley, and Jackson 1050 AM PDT Thu Apr 6 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT FRIDAY... The National Weather Service in Sacramento has issued a High Wind Warning, which is in effect from 11 PM this evening to 8 AM PDT Friday. * TIMING...Strong and damaging winds tonight into Friday morning. Gusty winds continuing into Saturday. * WINDS...South winds 45 mph with gusts up to 65 mph. * IMPACTS...Damaging winds with power outages, downed branches and trees. Loose or unsecured items blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ019-071415- /O.UPG.KSTO.HW.A.0003.170407T0300Z-170408T2100Z/ /O.NEW.KSTO.WI.Y.0026.170407T0600Z-170407T1500Z/ Northern San Joaquin Valley- Including the cities of Stockton and Modesto 1050 AM PDT Thu Apr 6 2017 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT FRIDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 11 PM this evening to 8 AM PDT Friday. The High Wind Watch is no longer in effect. * TIMING...Strong and potentially damaging winds late Thursday night into Friday morning. Gusty winds continuing into Saturday. * WINDS...South winds 30 mph with gusts up to 45 mph. * IMPACTS...Downed tree limbs, blowing debris, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this high wind watch went out at Apr 4, 3:35 AM PDT, 10 hours 34 minutes earlier.
Area forecast discussion, Apr 4, 3:35 AM PDT, 10 hours 34 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 335 AM PDT Tue Apr 4 2017 .SYNOPSIS... Dry and warm weather continues through Wednesday. Stormy weather returns Thursday with heavier precipitation Friday and into the weekend, potentially bringing heavy mountain snow, valley thunderstorms, and strong winds. && .DISCUSSION... Mid and high clouds are beginning to increase across interior NorCal. Current temperatures are in the mid to upper 20s in the colder mountain valleys with mainly 40s to mid 50s elsewhere. Upper ridge transits the area today then shifts east into the interior West on Wednesday. Dry and mild weather will continue across the region despite periods of cloudiness. Upper trough presently over the Gulf of Alaska will continue to gradually approach NorCal through the remainder of the week. Shower chances are expected to hold off until Thursday when the initial short-wave lifts out across NorCal ahead of the main trough. Models continue to pinpoint Thursday night into Friday as a particularly active period of weather for the region as a stronger wave moves into NorCal tapping deeper moisture and bringing increasing rain, mountain snow and strong gusty southerly winds. && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday) After the brunt of the storm on Friday, NorCal will continue to have showery, unsettled weather into early next week. On Saturday, our region will have light valley rain and light to moderate Sierra snow as snow levels lower between 3500-4500 feet. Since the main cold front will have tracked eastward, clearing behind the front plus lingering instability could trigger a slight chance of afternoon thunderstorms. Moving into Sunday, valley rain is still possible and snow levels could lower to around 3000 feet, however, any additional rain/snow accumulations will be light. Models suggest that another storm is set to move across NorCal late Sunday into Monday. The ECMWF looks much stronger and wetter with this system compared to the GFS run. Have chances for precipitation across our region on Monday diminishing early Tuesday, but details on this storm are still vague. JBB && .AVIATION... VFR conditions for the next 24 hours. Current TAF site winds are light and variable...expected to become light southerly winds this morning and through much of the day. Wind speeds less than 10 kts. JBB && .STO WATCHES/WARNINGS/ADVISORIES...None. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 1:45 PM PDT | Winter Storm Watch | STO | 38 hr |
Nearby
High Wind Watches in California, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.